| Catalog Number |
33680001 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Osseointegration Problem (3003)
| Health Effect - Clinical Code |
Inadequate Osseointegration (2646)
| Date of Event |
06/12/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
The digital stryker prophecy team received a ct scan indicating that the patient may require a revision surgery due to the failure of infinity tibia with loss of anterior column support.The physician will have to revise both tibia and talus, unless there is a way to place a revision without disruption of the well fixed talus.
Additional Manufacturer Narrative
The complaint could be confirmed, since the information for evaluation matches the alleged failure.Upon further investigation of the ct scans by healthcare professionals the following was observed: the reported loosening of the anterior tibial component can be confirmed with the provided ct scan.There is radiolucence and cysts and a slight subsidence visible.No information is given regarding the underlying cause of the failure.A patient related factor due to poor bone substance is likely.¿failure of total ankle replacement (tar) over time is a known complication.In case of a planned revision procedure a medical opinion aiming to determine the root cause of the failure is part of the internal investigation process.Sufficient (radiological and clinical) information must be provided to enable a meaningful clinical assessment and to identify possible causes of failure.In cases where a ct scan is the only available clinical source, this assessment is limited.No conclusive statement can be provided, because key clinical information (e.G.Clinical status, exact symptoms and range of motion of the patient, assessment of the treating physician) is missing.The root causes of radiographic findings such as radiolucent areas and bone cysts are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and/or the device in relation to cause of the failure.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
Event or Problem Description
The digital stryker prophecy team received a ct scan indicating that the patient underwent a revision surgery because the tibial implant's posterior peg broke off.It was unknown if the break happened during the removal of implants or if it was compromised prior and reason for implant failure.